Limits...
The Underlying Mechanisms for Olanzapine-induced Hypertriglyceridemia.

Adachi H, Yanai H, Hirowatari Y - J Clin Med Res (2012)

Bottom Line: Olanzapine is an efficacious antipsychotic drug often used in the treatment for schizophrenia or bipolar disorder, however, sometimes induces metabolic disorders.As a result of measurements of parameters associated with lipid metabolism, very-low density lipoprotein was most important lipoprotein for olanzapin-induced hypertriglyceridemia.The cessation of olanzapine significantly decreased high-sensitivity C-reactive protein and increased adiponectin, proposing that inflammation and reduced adiponectin level may be associated with olanzapin-induced hypertriglyceridemia.

View Article: PubMed Central - PubMed

Affiliation: Department of Internal Medicine, National Center for Global Health and Medicine, Kohnodai Hospital, Chiba 272-8516, Japan.

ABSTRACT
Olanzapine is an efficacious antipsychotic drug often used in the treatment for schizophrenia or bipolar disorder, however, sometimes induces metabolic disorders. We will introduce a patient with bipolar disorder, who has been treated by olanzapine and showed severe hypertriglyceridemia. As a result of measurements of parameters associated with lipid metabolism, very-low density lipoprotein was most important lipoprotein for olanzapin-induced hypertriglyceridemia. The cessation of olanzapine significantly decreased high-sensitivity C-reactive protein and increased adiponectin, proposing that inflammation and reduced adiponectin level may be associated with olanzapin-induced hypertriglyceridemia.

No MeSH data available.


Related in: MedlinePlus

Changes in triglyceride (TG), very low-density lipoprotein-cholesterol (VLDL-C), intermediate-density lipoprotein-cholesterol (IDL-C) and chylomicron-cholesterol (CM-C) at 1 month (m.) and 2 months (m.) after the cessation of olanzapine.
© Copyright Policy - open access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3376879&req=5

Figure 1: Changes in triglyceride (TG), very low-density lipoprotein-cholesterol (VLDL-C), intermediate-density lipoprotein-cholesterol (IDL-C) and chylomicron-cholesterol (CM-C) at 1 month (m.) and 2 months (m.) after the cessation of olanzapine.

Mentions: A 40-year-old man was referred to our department due to severe hypertriglyceridemia (TG: 1,598 mg/dl) in August 2010. His body weight was 67 kg and height 170 cm (BMI: 23.2 kg/m2). At the age of 23 he has been diagnosed as bipolar disorder, and the treatment using olanzapine started in March 2008. He has been treated by using levomepromazine (10 mg/day), lithium carbonate (800 mg/day), flunitrazepam (2 mg/day) and olanzapine (10 mg/day). After the cessation of olanzapine, he was treated by levomepromazine (10 mg/day), lithium carbonate (800 mg/day), flunitrazepam (2 mg/day) and quetiapine fumarate (50 mg/day). Cessation of taking olanzapine did not change his body, however, promptly decreased serum TG level (Fig. 1). To understand which TG-rich lipoprotein is important for olanzapine-induced hypertriglyceridemia, we measured each lipoprotein fraction by the newly developed anion-exchange high-performance liquid chromatography [3]. Serum very low-density lipoprotein cholesterol (VLDL-C) level was remarkably high during the olanzapine use, and was also promptly decreased after the cessation of olanzapine, and the decrease of VLDL-C almost paralleled the decrease of TG (Fig. 1). Serum levels of other TG-rich lipoproteins, intermediate-density lipoprotein (IDL)-C and chylomicron (CM)-C, decreased at one month after the cessation, however, again increased slightly at two months after the cessation (Fig. 1). Serum LPL levels increased at one month after the cessation, however, again decreased slightly at two months after the cessation (Fig. 2). Serum adiponectin level was constantly increased, and hs-CRP level was constantly and significantly decreased after the cessation of olanzapine (Fig. 2).


The Underlying Mechanisms for Olanzapine-induced Hypertriglyceridemia.

Adachi H, Yanai H, Hirowatari Y - J Clin Med Res (2012)

Changes in triglyceride (TG), very low-density lipoprotein-cholesterol (VLDL-C), intermediate-density lipoprotein-cholesterol (IDL-C) and chylomicron-cholesterol (CM-C) at 1 month (m.) and 2 months (m.) after the cessation of olanzapine.
© Copyright Policy - open access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3376879&req=5

Figure 1: Changes in triglyceride (TG), very low-density lipoprotein-cholesterol (VLDL-C), intermediate-density lipoprotein-cholesterol (IDL-C) and chylomicron-cholesterol (CM-C) at 1 month (m.) and 2 months (m.) after the cessation of olanzapine.
Mentions: A 40-year-old man was referred to our department due to severe hypertriglyceridemia (TG: 1,598 mg/dl) in August 2010. His body weight was 67 kg and height 170 cm (BMI: 23.2 kg/m2). At the age of 23 he has been diagnosed as bipolar disorder, and the treatment using olanzapine started in March 2008. He has been treated by using levomepromazine (10 mg/day), lithium carbonate (800 mg/day), flunitrazepam (2 mg/day) and olanzapine (10 mg/day). After the cessation of olanzapine, he was treated by levomepromazine (10 mg/day), lithium carbonate (800 mg/day), flunitrazepam (2 mg/day) and quetiapine fumarate (50 mg/day). Cessation of taking olanzapine did not change his body, however, promptly decreased serum TG level (Fig. 1). To understand which TG-rich lipoprotein is important for olanzapine-induced hypertriglyceridemia, we measured each lipoprotein fraction by the newly developed anion-exchange high-performance liquid chromatography [3]. Serum very low-density lipoprotein cholesterol (VLDL-C) level was remarkably high during the olanzapine use, and was also promptly decreased after the cessation of olanzapine, and the decrease of VLDL-C almost paralleled the decrease of TG (Fig. 1). Serum levels of other TG-rich lipoproteins, intermediate-density lipoprotein (IDL)-C and chylomicron (CM)-C, decreased at one month after the cessation, however, again increased slightly at two months after the cessation (Fig. 1). Serum LPL levels increased at one month after the cessation, however, again decreased slightly at two months after the cessation (Fig. 2). Serum adiponectin level was constantly increased, and hs-CRP level was constantly and significantly decreased after the cessation of olanzapine (Fig. 2).

Bottom Line: Olanzapine is an efficacious antipsychotic drug often used in the treatment for schizophrenia or bipolar disorder, however, sometimes induces metabolic disorders.As a result of measurements of parameters associated with lipid metabolism, very-low density lipoprotein was most important lipoprotein for olanzapin-induced hypertriglyceridemia.The cessation of olanzapine significantly decreased high-sensitivity C-reactive protein and increased adiponectin, proposing that inflammation and reduced adiponectin level may be associated with olanzapin-induced hypertriglyceridemia.

View Article: PubMed Central - PubMed

Affiliation: Department of Internal Medicine, National Center for Global Health and Medicine, Kohnodai Hospital, Chiba 272-8516, Japan.

ABSTRACT
Olanzapine is an efficacious antipsychotic drug often used in the treatment for schizophrenia or bipolar disorder, however, sometimes induces metabolic disorders. We will introduce a patient with bipolar disorder, who has been treated by olanzapine and showed severe hypertriglyceridemia. As a result of measurements of parameters associated with lipid metabolism, very-low density lipoprotein was most important lipoprotein for olanzapin-induced hypertriglyceridemia. The cessation of olanzapine significantly decreased high-sensitivity C-reactive protein and increased adiponectin, proposing that inflammation and reduced adiponectin level may be associated with olanzapin-induced hypertriglyceridemia.

No MeSH data available.


Related in: MedlinePlus